Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 71, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 11, 2012, 3:53 AM CDT for Hidalgo County, Texas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2012, 3:53 AM CDT (08:53 UTC)
- Expired
- May 11, 2012, 4:45 AM CDT
- In force
- 52 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 78 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 7:50 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 8.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2994 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 7.7
The text
As transmitted, in the capitals the NWS used until 2016.
862
WUUS54 KBRO 110853
SVRBRO
TXC215-110945-
/O.NEW.KBRO.SV.W.0071.120511T0853Z-120511T0945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
353 AM CDT FRI MAY 11 2012
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN HIDALGO COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 445 AM CDT
* AT 352 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING 60 MPH WINDS...FROM MISSION TO 7 MILES SOUTHWEST
OF HIDALGO...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRANJERO.
MCALLEN MILLER AIRPORT.
MCALLEN.
PHARR.
LOPEZVILLE.
NURILLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING. DAMAGING WIND...LARGE HAIL...
TORRENTIAL RAIN...AND DEADLY LIGHTNING ARE EXPECTED. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA THROUGH 5 AM
CDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2604 9809 2606 9808 2605 9820 2607 9822
2608 9827 2612 9829 2610 9831 2615 9835
2615 9838 2617 9841 2630 9840 2630 9788
2606 9787 2605 9793 2606 9800 2603 9807
TIME...MOT...LOC 0852Z 267DEG 21KT 2622 9828 2601 9830
$$
SPEECE2 follow-up statements
579
WWUS54 KBRO 110927
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
427 AM CDT FRI MAY 11 2012
TXC215-110945-
/O.CON.KBRO.SV.W.0071.000000T0000Z-120511T0945Z/
HIDALGO-
427 AM CDT FRI MAY 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 AM CDT
FOR SOUTHERN HIDALGO COUNTY...
AT 427 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTH
OF ALAMO TO 10 MILES SOUTHEAST OF HIDALGO...MOVING EAST AT 25 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MUNIZ.
SAN CARLOS.
LA BLANCA.
MILA DOCE.
LLANO GRANDE.
THE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING...
QUARTER SIZE HAIL.
60 MPH WIND GUSTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 5 AM
CDT. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2604 9809 2606 9808 2605 9820 2607 9822
2608 9827 2612 9829 2610 9831 2615 9835
2615 9838 2617 9841 2630 9840 2630 9788
2606 9787 2605 9793 2606 9800 2603 9807
TIME...MOT...LOC 0927Z 267DEG 21KT 2625 9807 2602 9811
$$
SPEECE508
WWUS54 KBRO 110949
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
449 AM CDT FRI MAY 11 2012
TXC215-110955-
/O.EXP.KBRO.SV.W.0071.000000T0000Z-120511T0945Z/
HIDALGO-
449 AM CDT FRI MAY 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HIDALGO COUNTY HAS
EXPIRED...
AT 445 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED THE
THUNDERSTORMS OVER SOUTHERN HIDALGO COUNTY HAVE WEAKENED AND WERE
NO LONGER SEVERE. ACCORDINGLY...THE WARNING HAS BEEN ALLOWED TO
EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED FOR SOUTHERN
HIDALGO COUNTY...THE STRONG THUNDERSTORMS CONTINUE TO MOVE OVER
EASTERN HIDALGO COUNTY APPROACHING WESTERN CAMERON COUNTY. SOME
ADDITIONAL WARNINGS MAY BE NEEDED FOR THESE STORMS OVER THE NEXT
HOUR.
ALSO...A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 2604 9809 2606 9808 2605 9820 2607 9822
2608 9827 2612 9829 2610 9831 2615 9835
2615 9838 2617 9841 2630 9840 2630 9788
2606 9787 2605 9793 2606 9800 2603 9807
TIME...MOT...LOC 0945Z 255DEG 22KT 2628 9795 2605 9799
$$
SPEECEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:56 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, May 11, 12:56 AM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 1256 AM CDT FRI MAY 11 2012 .DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. && .AVIATION...THUNDERSTORM ACTIVITY IS SLOWLY APPROACHING FROM THE WEST AND EXPECTED IMPACT THE RIO GRANDE VALLEY IN THE NEXT FEW HOURS. THE STORMS SHOULD REACH MFE BETWEEN 07 TO 8Z AND HRL AND BRO BETWEEN 8 TO 10Z. THE STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL LATER THIS MORNING. LOW CEILINGS ARE EXPECTED TO THROUGH MID TO LATE MORNING BEFORE LIFING BY FRIDAY AFTERNOON. && .PREV DISCUSSION... /ISSUED 1106 PM CDT THU MAY 10 2012/ DISCUSSION....EXTENDED WW 273 FOR ALL DEEP SOUTH TEXAS. THE WCN...CWF AND ZFP HAVE BEEN SENT. NO OTHER CHANGES MADE AT THIS TIME. PREV DISCUSSION... /ISSUED 837 PM CDT THU MAY 10 2012/ DISCUSSION...NEW ZONES...WCN AND CWF HAVE BEEN SENT TO UPDATE FOR WW 273. NO OTHER CHANGES MADE AT THIS TIME. PREV DISCUSSION... /ISSUED 630 PM CDT THU MAY 10 2012/ DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW. AVIATION...SKIES CONTINUE TO CLEAR FOR DEEP SOUTH TEXAS...BUT THUNDERSTORM ACTIVITY SLOWLY APPROACHING FROM THE NORTH AND FROM THE WEST IS STILL EXPECTED TO REACH THE REGION LATER THIS EVENING AND OVERNIGHT. STORMS WILL BRING SQUALLY WINDS AND HEAVY RAINFALL OVERNIGHT TONIGHT. CLOUD COVER WILL SLOWLY INCREASE AND LOWER AFTER SUNSET. PREV DISCUSSION... /ISSUED 258 PM CDT THU MAY 10 2012/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... UPPER LEVEL LOW CENTERED OVER NORTHERN MEXICO WILL CONTINUE TO MOVE EAST TONIGHT AND INTO CENTRAL TEXAS LATE FRIDAY. A SURFACE LOW AHEAD OF THIS SYSTEM IS TRIGGERING CONVECTION OVER CENTRAL TEXAS THROUGH THE AFTERNOON. THE 18Z KBRO SOUNDING PWATS VALUES REMAIN IN THE 1 TO 1.7 INCHES OF MOISTURE IN THE AREA. ENOUGH INSTABILITY IN THE AREA IS SUFFICIENT FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON. MOST OF THE STORM MOTION IS AROUND 25 KNOTS TOWARDS THE NORTH. EXPECT ACTIVITY TO INCREMENT LATE THIS AFTERNOON ACROSS THE RIO GRANDE VALLEY AND CONTINUE INTO THE EVENING HOURS. THIS STORM ARE MORE OF A SEVERE THUNDERSTORM THREAT WHICH COULD PRODUCE TORNADO...LARGE HAIL AND DAMAGING WINDS. THERE IS A TORNADO WATCH IN EFFECT UNTIL 8 PM TONIGHT FOR THE ENTIRE CWA. LOW PRESSURE SYSTEM EXITS TEXAS LATE FRIDAY NIGHT WITH WRAP UP MOISTURE AROUND THE SYSTEM. EXPECT SHOWERS AND THUNDERSTORMS TO LINGER FRIDAY WITH A FEW BREAKS DURING THE DAY. NORTHERLY FLOW BEHIND THE FRONTAL BOUNDARY ASSOCIATED WITH THIS SYSTEM WILL LOWER TEMPERATURES TONIGHT INTO THE LOW 70S ACROSS THE CWA. HIGH TEMPERATURES WILL REBOUND BACK INTO THE MID 80S FRIDAY. /67/ LONG TERM /SATURDAY THROUGH THURSDAY/... THE UPPER-LEVEL LOW IS EXPECTED TO WEAKEN AS IT HEADS INTO THE SOUTHEAST SATURDAY AND PUSH THE FRONT SOUTH OF THE RIO GRANDE. A DRIER AIRMASS SHOULD MOVE INTO THE REGION IN WAKE OF THE FRONT... BRINGING AN END TO THE RAIN FOR THE REGION. WITH A WEAKLY NORTHWEST FLOW ALOFT AND HIGH PRESSURE AT THE SURFACE...DRY WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION AS WE HEAD INTO EARLY NEXT WEEK. ANOTHER UPPER-LEVEL LOW IS EXPECTED TO DEVELOP NEAR THE FOUR CORNERS REGION MONDAY...THEN DEEPEN AS IT HEADS TOWARD THE LONE STAR STATE TUESDAY. EVEN THOUGH SOME TEMPORAL DISCREPANCIES EXIST IN THE MEDIUM RANGE MODELS...IT LOOKS LIKE THIS SYSTEM WILL AFFECT OUR REGION DURING THE MIDDLE AND LATTER PART OF THE UPCOMING WORKWEEK. THE ODDS OF SEEING SHOWERS AND THUNDERSTORMS SHOULD INCREASE TOWARD MID-WEEK...AS LOW-LEVEL MOISTURE DEEPENS OVER THE REGION. TEMPERATURES SHOULD REMAIN NEAR...TO MAYBE A FEW DEGREES ABOVE NORMAL THROUGH THE LONG TERM PORTION OF THE FORECAST. /53/ MARINE... TONIGHT THROUGH FRIDAY NIGHT...SOUTHEAST WINDS REMAIN AROUND 20 KNOTS WITH GUSTY WINDS UP TO 25 KNOTS DUE TO THE UPPER LEVEL SYSTEM OVER NORTHERN TEXAS. EXPECT SHOWERS AND THUNDERSTORM ACTIVITY TO DEVELOP INLAND WITH A SOME DEVELOPING OVER THE ADJACENT GULF WATERS THIS EVENING. STORM WILL MOVE TOWARDS THE NORTH/NORTHWEST QUICKLY AT AROUND 20 KNOTS. EXPECT ERRATIC WINDS AND SEAS WITH THE DEVELOPMENT OF STORMS OVER THE GULF WATERS. AN HOUR OR TWO OF SCEC CONDITIONS COULD BE POSSIBLE. FRONT ASSOCIATED WITH THIS SYSTEM MOVES ACROSS THE LOWER VALLEY THIS EVENING INTO TOMORROW SHIFTING WINDS TO A MORE NORTH/NORTHEAST FLOW FRIDAY AFTERNOON. EXPECT WINDS TO QUICKLY SHIFT BACK SOUTHEAST. /67/ SATURDAY THROUGH TUESDAY...THE STORM SYSTEM SHOULD MOVE EAST OF THE MARINE AREA SATURDAY...WITH TRANQUIL WEATHER CONDITIONS EXPECTED TO CONTINUE THROUGH TUESDAY. NORTHEAST TO EAST WINDS AT SPEEDS AROUND 10 KNOTS /OR LESS/ ARE EXPECTED THROUGH THE PERIOD...WITH COMBINED SEAS REMAINING 4 FEET OR LESS. /53/ && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 86 71 84 / 20 20 10 0 BROWNSVILLE 75 87 71 86 / 20 20 10 0 HARLINGEN 73 88 71 87 / 20 20 10 0 MCALLEN 74 90 72 89 / 20 20 10 0 RIO GRANDE CITY 75 91 72 92 / 20 20 10 0 SOUTH PADRE ISLAND 76 83 73 82 / 20 20 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63
Hazardous weather outlook, May 11, 3:02 AM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BROWNSVILLE TX 302 AM CDT FRI MAY 11 2012 TXZ251-253>257-120815- KENEDY-HIDALGO-INLAND WILLACY-INLAND CAMERON-COASTAL WILLACY- COASTAL CAMERON- 302 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REST OF TONIGHT AND FRIDAY TORNADO WATCH IS IN EFFECT FOR HIDALGO...WILLACY...CAMERON AND KENEDY COUNTIES THROUGH 5 AM THIS MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 60 MPH. ISOLATED TORNADOES CANNOT BE RULED OUT. HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES TODAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. GMZ150-155-170-175-120815- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 302 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO. .DAY ONE...REST OF TONIGHT AND FRIDAY THERE REMAINS A RISK OF STRONG THUNDERSTORMS THROUGH EARLY THIS MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE LATER TODAY AS A COLD FRONT MOVES ACROSS THE MARINE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-120815- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 302 AM CDT FRI MAY 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAGUNA MADRE. .DAY ONE...REST OF TONIGHT AND FRIDAY A TORNADO WATCH IS IN EFFECT FOR THE LAGUNA MADRE THROUGH 5 AM THIS MORNING. THE MAIN SEVERE WEATHER IMPACTS WILL BE HAIL LARGER THAN QUARTERS AND DAMAGING WINDS IN EXCESS OF 50 KNOTS. ISOLATED WATERSPOUTS CANNOT BE RULED OUT. REMEMBER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES...AND WARNINGS FOR PLANNING PURPOSES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, May 10, 11:56 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1156 PM CDT THU MAY 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM FLASH FLOOD 7 SE ZAPATA 26.82N 99.18W
05/10/2012 ZAPATA TX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFFS OFFICE REPORTS 3 FEET OF WATER
ON HIGHWAY 83 IN THE VICINITY OF EL CLARENO RANCH 7
MILES SOUTH OF ZAPATA.
&&
EVENT NUMBER BRO1200109
TOMASELLILocal storm report, May 11, 12:42 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM TORNADO RANDADO 27.08N 98.87W
05/11/2012 JIM HOGG TX LAW ENFORCEMENT
JIM HOGG COUNTY SHERIFF DEPARTMENT REPORTS TORNADO
BRIEFLY TOUCHED DOWN AT THE INTERSECTION OF HIGHWAY 16
AND FM 649 IN THE VICINITY OF RANDADO.
&&
EVENT NUMBER BRO1200110
TOMASELLISpecial weather statement, May 11, 1:26 AM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 126 AM CDT FRI MAY 11 2012 TXZ255>257-110715- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 126 AM CDT FRI MAY 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLACY AND CAMERON COUNTIES... AT 125 AM...RADAR INDICATES SHOWERS DEVELOPING AND MOVING NORTH AT ABOUT 35 MPH. THESE SHOWERS ARE BEING MONITORED FOR DEVELOPMENT AND SEVERE WEATHER MAY DEVELOP OVER THE NEXT HOUR WITH THESE STORMS. MONITOR NOAA WEATHER RADIO...LOCAL MEDIA...AND WEATHER.GOV/RGV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM FOR CAMERON COUNTY. JGG
Special weather statement, May 11, 1:29 AM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 129 AM CDT FRI MAY 11 2012 TXZ253-110830- HIDALGO- INCLUDING THE CITIES OF...MCALLEN...EDINBURG...PHARR...MISSION... WESLACO 129 AM CDT FRI MAY 11 2012 ...STRONG THUNDERSTORMS MOVING INTO SOUTHWESTERN HIDALGO COUNTY... THROUGH 127 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS ARE MOVING ACROSS SOUTHEASTERN STARR COUNTY HEADING TOWARDS SOUTHWESTERN SECTION OF HIDALGO COUNTY. THESE THUNDERSTORMS ARE MOVING EAST AT 15 MPH AND WILL PERSIST OVER SOUTHWESTERN HIDALGO COUNTY DURING THE NEXT ONE TO TWO HOURS. GUSTY WINDS FROM 40 TO 50 MPH MAY OCCUR WITH THESE STORMS. FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO EXPECTED. IF CAUGHT OUTSIDE... CROUCH DOWN IN A LOW SPOT...AWAY FROM TALL OBJECTS. HAIL UP TO ONE HALF INCH IN DIAMETER IS POSSIBLE WITH THE PASSAGE OF THESE STORMS. TORRENTIAL RAINS WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL UNTIL THE STORM PASSES. SPEECE
Special weather statement, May 11, 2:48 AM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 248 AM CDT FRI MAY 11 2012 TXZ255-110830- INLAND CAMERON- 248 AM CDT FRI MAY 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CAMERON COUNTY... AT 247 AM...RADAR INDICATED A DEVELOPING THUNDERSTORM NEAR RANGERVILLE...MOVING NORTHEAST AT ABOUT 25 MPH. THUNDERSTORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. MEANWHILE...THE STORM IS CAPABLE OF ONE HALF INCH DIAMETER HAIL AND GUSTY WINDS TO 40 MPH. THIS STORM WILL MOVE THROUGH SAN BENITO AND HARLINGEN THROUGH 330 AM. JGG
Local storm report, May 11, 3:44 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
344 AM CDT FRI MAY 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM TORNADO 4 N RIO HONDO 26.29N 97.58W
05/11/2012 CAMERON TX PUBLIC
PUBLIC REPORTED MULTIPLE TOUCHDOWNS OF A
LIGHTNING-ILLUMINATED SMALL TORNADO IN A FIELD ON FM 508
NEAR RIO HONDO. CROP DEBRIS WAS SEEN.
&&
EVENT NUMBER BRO1200111
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:37 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 53 min |
| May 10, 10:34 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr, Zapata | 71 min |
| May 10, 10:56 PM CDT | Tornado Warning | BRO | Zapata | 34 min |
| May 10, 11:18 PM CDT | Areal Flood Advisory | BRO | Jim Hogg, Zapata | 57 min |
| May 10, 11:24 PM CDT | Tornado Warning | BRO | Zapata | 36 min |
| May 10, 11:33 PM CDT | Tornado Warning | BRO | Jim Hogg, Starr | 42 min |
| May 10, 11:36 PM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 84 min |
| May 10, 11:41 PM CDT | Tornado Warning | BRO | Jim Hogg, Zapata | 24 min |
| May 10, 11:44 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr, Zapata | 76 min |
| May 11, 12:01 AM CDT | Tornado Warning | BRO | Jim Hogg | 29 min |
| May 11, 12:13 AM CDT | Tornado Warning | BRO | Brooks, Jim Hogg | 47 min |
| May 11, 12:47 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Willacy | 88 min |
| May 11, 1:07 AM CDT | Areal Flood Advisory | BRO | Starr | 53 min |
| May 11, 1:39 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 1:58 AM CDT | Areal Flood Advisory | BRO | Hidalgo, Starr | 62 min |
| May 11, 2:14 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 2:49 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 41 min |
| May 11, 3:14 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 3:41 AM CDT | Special Marine Warning | BRO | 2 hr | |
| May 11, 3:41 AM CDT | Tornado Warning | BRO | Cameron, Willacy | 34 min |
| May 11, 4:10 AM CDT | Severe Thunderstorm Warning | BRO | Cameron | 38 min |
| May 11, 4:20 AM CDT | Special Marine Warning | BRO | 115 min | |
| May 11, 4:29 AM CDT | Tornado Warning | BRO | Cameron | 31 min |
| May 11, 4:47 AM CDT | Tornado Warning | BRO | Cameron | 28 min |
| May 11, 6:11 AM CDT | Special Marine Warning | BRO | 64 min | |
| May 11, 6:30 AM CDT | Tornado Warning | BRO | Cameron | 30 min |
| May 11, 6:45 AM CDT | Special Marine Warning | BRO | 60 min | |
| May 11, 6:58 AM CDT | Tornado Warning | BRO | Cameron | 32 min |
| May 11, 7:12 AM CDT | Special Marine Warning | BRO | 93 min | |
| May 11, 11:48 AM CDT | Special Marine Warning | BRO | 57 min | |
| May 11, 12:37 PM CDT | Special Marine Warning | BRO | 53 min | |
| May 11, 1:27 PM CDT | Special Marine Warning | BRO | 63 min | |
| May 11, 2:01 PM CDT | Special Marine Warning | BRO | 59 min | |
| May 11, 2:26 PM CDT | Special Marine Warning | BRO | 49 min | |
| May 11, 3:25 PM CDT | Special Marine Warning | BRO | 50 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.